Advertisement

Computational Optimization and Applications

, Volume 43, Issue 2, pp 197–211 | Cite as

A globally convergent descent method for nonsmooth variational inequalities

  • Barbara Panicucci
  • Massimo Pappalardo
  • Mauro Passacantando
Article

Abstract

We propose a descent method via gap functions for solving nonsmooth variational inequalities with a locally Lipschitz operator. Assuming monotone operator (not necessarily strongly monotone) and bounded domain, we show that the method with an Armijo-type line search is globally convergent. Finally, we report some numerical experiments.

Keywords

Nonsmooth variational inequality Monotone map Gap function Descent method 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Clarke, F.H.: Optimization and Nonsmooth Analysis. Wiley, New York (1983) zbMATHGoogle Scholar
  2. 2.
    Facchinei, F., Pang, J.-S.: Finite-Dimensional Variational Inequalities and Complementarity Problems. Springer, Berlin (2003) Google Scholar
  3. 3.
    Fukushima, M.: Equivalent differentiable optimization problems and descent methods for asymmetric variational inequality problems. Math. Program. 53, 99–110 (1992) zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Jiang, H., Qi, L.: Local uniqueness and convergence of iterative methods for nonsmooth variational inequalities. J. Math. Anal. Appl. 196, 314–331 (1995) zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Konnov, I.: Descent methods for nonsmooth variational inequalities. Comput. Math. Math. Phys. 46, 1186–1192 (2006) CrossRefMathSciNetGoogle Scholar
  6. 6.
    Konnov, I., Panicucci, B., Passacantando, M.: A derivative-free descent method for nonsmooth variational inequalities. Technical Report, Department of Applied Mathematics, University of Pisa, vol. 13 (2006) Google Scholar
  7. 7.
    Peng, J.-M.: Equivalence of variational inequality problems to unconstrained minimization. Math. Program. 78, 347–355 (1997) Google Scholar
  8. 8.
    Solodov, M.V., Tseng, P.: Some methods based on the D-gap function for solving monotone variational inequalities. Comput. Optim. Appl. 17, 255–277 (2000) zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Xu, H.: Regularized gap function and D-gap function for nonsmooth variational inequalities. In: Rubinov, A., Glover, B. (eds.) Optimization and Related Topics, pp. 153–176. Kluwer Academic, Dordrecht (2001) Google Scholar
  10. 10.
    Zhu, D.L., Marcotte, P.: Modified descent methods for solving the monotone variational inequality problem. Oper. Res. Lett. 14, 111–120 (1993) zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2007

Authors and Affiliations

  • Barbara Panicucci
    • 1
  • Massimo Pappalardo
    • 1
  • Mauro Passacantando
    • 1
  1. 1.Department of Applied MathematicsUniversity of PisaPisaItaly

Personalised recommendations